MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 309575
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material # 309575; batch # 4221164.It was reported that the bd luer-lok needle hub had a hold /crack / was damaged.The following information was provided by the initial reporter: verbatim: rcc received a complaint via email.My staff at our cleanroom informed me that they were having issues with a few of the bd plastipak 3 ml syringes.They said that looks like there¿s a hole in the hub and that when they were retrieving drug the drug was coming out from the hole in the hub.Lot # 4221164.I don¿t think it will be possible to see in the picture, but i do have at least one syringe with me if you want it to be inspected.Additional information provided: the exact date of events was on 09/27/2024.My tech only informed me of two times that this happened to her.The events happened with two medications: ondansetron and micafunging.No impact on patient.It only delayed a little time in the process of compounding.
 
Additional Manufacturer Narrative
(b)(4).Follow up mdr for device evaluation.One sample and one photo were provided to our quality team for investigation.The sample was assembled to a syringe with saline solution.It expelled solution through the needle tip and through the needle hub.The needle hub has a short shot located about 1/4" from the bottom of the needle hub.Based on the investigation and with the sample analysis the symptom reported is confirmed.Furthermore, a device history record review was completed for provided lot number 4221164.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20490227
Report Number1213809-2024-00737
Device Sequence Number11666415
Product Code FMF
UDI-Device Identifier30382903095750
UDI-Public(01)30382903095750(11)240808(17)290731(10)4221164
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309575
Device Lot Number4221164
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date10/20/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown